Alert archive / Nebraska / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 49, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at May 22, 1999, 3:21 PM CDT for Blaine County, Brown County, Nebraska. It was in force for 59 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 22, 1999, 3:21 PM CDT (20:21 UTC)
- Expired
- May 22, 1999, 4:20 PM CDT
- In force
- 59 min
- Issued by
- NWS North Platte, NE
- Area
- Whole counties
Counties Blaine County, NE, Brown County, NE
The radar
The North Platte radar (KLNX), 57 km from the middle of the area, began a volume at 20:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 22, 3:25 PM CDT | Hail 0.75 | Brewster, NE | |
| May 22, 3:45 PM CDT | Hail 0.88 | Brewster, NE |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 22, 2:00 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 8.4 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 333 J/kg
- Mixed-layer CIN
- -244 J/kg
- Mixed-layer LCL
- 1297 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 124 m²/s²
- 0-3 km storm-relative helicity
- 163 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
999 WUUS1 KLBF 222019 RRA SVRLBF NEC009-017-222120- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 321 PM CDT SAT MAY 22 1999 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BLAINE COUNTY IN NORTH CENTRAL NEBRASKA SOUTHERN BROWN COUNTY IN NORTH CENTRAL NEBRASKA * UNTIL 420 PM CDT * AT 319 PM CDT... NORTH PLATTE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM JUST WEST OF BREWSTER AND ANOTHER ALONG HIGHWAY 7 IN SOUTHERN BROWN COUNTY MOVING EAST AT 15 MILES PER HOUR. * DAMAGING HAIL AND/OR DESTRUCTIVE WINDS CAN BE EXPECTED... IN BREWSTER UNTIL 345 PM CDT. DAMAGING WINDS AND LARGE HAIL ARE LIKELY. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS SPRINGER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 3:16 AM CDT, 12 hours 5 minutes earlier.
Area forecast discussion, May 22, 3:16 AM CDT, 12 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 316 AM CDT SAT MAY 22 1999 MAIN CHALLENGE WILL BE POPS TODAY AND THIS EVENING AS COLD FRONT MOVES SE THROUGH FA. KLNX 88D PRESENTLY SHOWING WDLY SCATTERED SHOWERS AND A FEW TSTMS MOVING ESE THROUGH FA. ACTIVITY TO FURTHER DIMINISH WHILE MOVING E INTO MORE STABLE AIR AND COUPLET OF LOW LEVEL CONVERGENCE AND UPPER LEVEL DIVERGENCE MOVES E. 06Z SFC ANALYSIS SHOWED HIGH PRESSURE CENTER OVER SERN NEB INTO NERN KS...WHILE SFC FRONT EXTENDED FROM NR PHP TO CDR TO LOW CNTR N OF DEN. IR SAT IMAGERY SHOWS CLEARING W ACROSS THE NEB PANHANDLE WITH FEWER MID AND HIGH CLOUDS. 00Z MODEL SOLUTIONS CLOSE WITH MINOR VARIATIONS IN TIMING OF FEATURES. A BLEND OF GUIDANCES USED WITH SLOWER MOVEMENT OF FRONT THROUGH FA FOR THIS AFTN. UPPER LEVEL S/W WILL MOVE E THIS EVENING WITH SUFFICIENT INSTABILITY DUE TO AFTN HEATING WITH FRONT AS FOCUS FOR WDLY SCT TSTMS TO FORM WITH BEST ACTIVITY TO OCCUR IN THE EVENING AS 5H S/W MOVES THROUGH. AFTN CAPES TO 2400 J/KG AND LIS OF -2 TO -4 TO DECREASE TOWARD EVENING AS FRONT MOVES S WITH ELEVATED CONVECTION POSSIBLE WITH PASSAGE OF FRONT IN THE W. BEST MOISTURE APPEARS TO BE ACROSS THE NCNTRL WITH BETTER POPS AS LOW LEVEL MOISTURE POOLS ALONG AND AHEAD OF FRONT WITH DWPTS INTO THE 50S. BY MIDNIGHT DRIER AIR TO FILTER INTO THE W AS UPPER RIDGE SHARPENS IN THE W...WHILE REX BLOCK KEEPS SLOW DRIFT OF 5H LOW TO THE E THROUGH 72 HOURS. DRIER AIR FILTERS IN FOR THE REMAINDER OF THE PERIOD WITH SUNNY CONDITIONS SUNDAY WITH TEMPERATURES NEAR GUIDANCES WHICH ARE CLOSE. FOR THE EXTENDED...MONDAY THROUGH WEDNESDAY MRF TAKES 5H CLOSED LOW ON MORE NERN PATH AND WEAKENS ON WED AS IT MOVES ACROSS CO. HIGH PRESSURE WILL CONTINUE TO DOMINATE AT THE SFC AND ALOFT THROUGH TUESDAY EVENING. THEN AS BOUNDARY SETS UP ACROSS THE SRN PLAINS UPSLOPE FLOW TO SPREAD LOW LEVEL MOISTURE BACK NWD WITH THE POTENTIAL FOR LATE AFTN/EVENING CONVECTION IN THE W ON WED. NO CHANGES MADE TO PRESENT EXTENDED PERIOD. .LBF...NONE KECK
In the hours before
Special weather statement, May 22, 11:24 AM CDT, 3 hours 57 minutes before
NEZ004>010-022>029-035>038-056>059-069>071-222200- SEVERE WEATHER OUTLOOK FOR WESTERN AND NORTH CENTRAL NEBRASKA NATIONAL WEATHER SERVICE NORTH PLATTE NE 1124 AM CDT SAT MAY 22 1999 ...STORM SPOTTERS IN SOUTHWEST AND NORTH CENTRAL NEBRASKA SHOULD BE ALERT FOR POSSIBLE ACTIVATION THIS AFTERNOON INTO THE EVENING... THERE IS A CHANCE FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING OVER PORTIONS OF SOUTHWEST AND NORTH CENTAL NEBRASKA. THE GREATEST RISK OF SEVERE WEATHER WILL BE SOUTHEAST OF A FROM VALENTINE TO ALLIANCE. STRONG THUNDERSTORMS ARE ALSO POSSIBLE IN SHERIDAN COUNTY AND NORTHWEST CHERRY COUNTY IN THE AFTERNOON...BUT STORMS WILL NOT LIKELY REACH SEVERE LEVELS UNTIL THEY MOVE SOUTHEAST THIS AREA. A COLD FRONT WILL MOVE SOUTHEAST THROUGH WESTERN AND NORTH CENTRAL NEBRASKA THIS AFTERNOON AND EARLY EVENING. THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THE FRONT EARLY IN THE AFTERNOON IN NORTH CENTRAL NEBRASKA. THE STORMS MAY BECOME SEVERE AS THEY MOVE INTO AN AREA OF INCREASING INSTABILITY AIDED BY MORNING SUNSHINE AND ABUNDANT LOW LEVEL MOISTURE. THUNDERSTORMS WILL CONTINUE THROUGH LATE AFTERNOON AND EARLY EVENING ALONG AND BEHIND THE COLD FRONT. THE THREAT FOR SEVERE STORMS WILL DIMINISH IN THE EVENING FROM NORTHWEST TO SOUTHEAST ACROSS WESTERN NEBRASKA AS DRIER AND MORE STABLE AIR MOVES INTO THE AREA. SHEETS
Special weather statement, May 22, 11:24 AM CDT, 3 hours 57 minutes before
NEZ004>010-022>029-035>038-056>059-069>071-222200- SEVERE WEATHER OUTLOOK FOR WESTERN AND NORTH CENTRAL NEBRASKA NATIONAL WEATHER SERVICE NORTH PLATTE NE 1124 AM CDT SAT MAY 22 1999 ...STORM SPOTTERS IN SOUTHWEST AND NORTH CENTRAL NEBRASKA SHOULD BE ALERT FOR POSSIBLE ACTIVATION THIS AFTERNOON INTO THE EVENING... THERE IS A CHANCE FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING OVER PORTIONS OF SOUTHWEST AND NORTH CENTAL NEBRASKA. THE GREATEST RISK OF SEVERE WEATHER WILL BE SOUTHEAST OF A FROM VALENTINE TO ALLIANCE. STRONG THUNDERSTORMS ARE ALSO POSSIBLE IN SHERIDAN COUNTY AND NORTHWEST CHERRY COUNTY IN THE AFTERNOON...BUT STORMS WILL NOT LIKELY REACH SEVERE LEVELS UNTIL THEY MOVE SOUTHEAST THIS AREA. A COLD FRONT WILL MOVE SOUTHEAST THROUGH WESTERN AND NORTH CENTRAL NEBRASKA THIS AFTERNOON AND EARLY EVENING. THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THE FRONT EARLY IN THE AFTERNOON IN NORTH CENTRAL NEBRASKA. THE STORMS MAY BECOME SEVERE AS THEY MOVE INTO AN AREA OF INCREASING INSTABILITY AIDED BY MORNING SUNSHINE AND ABUNDANT LOW LEVEL MOISTURE. THUNDERSTORMS WILL CONTINUE THROUGH LATE AFTERNOON AND EARLY EVENING ALONG AND BEHIND THE COLD FRONT. THE THREAT FOR SEVERE STORMS WILL DIMINISH IN THE EVENING FROM NORTHWEST TO SOUTHEAST ACROSS WESTERN NEBRASKA AS DRIER AND MORE STABLE AIR MOVES INTO THE AREA. SHEETS
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 21, 8:04 PM CDT | Severe Thunderstorm Warning | LBF | Garden | 46 min |
| May 21, 8:29 PM CDT | Severe Thunderstorm Warning | LBF | Deuel | 46 min |
| May 22, 1:22 PM CDT | Severe Thunderstorm Warning | LBF | Blaine | 48 min |
| May 22, 1:39 PM CDT | Severe Thunderstorm Warning | LBF | Rock | 46 min |
| May 22, 1:44 PM CDT | Severe Thunderstorm Warning | LBF | Loup | 61 min |
| May 22, 2:11 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 34 min |
| May 22, 2:18 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 32 min |
| May 22, 2:35 PM CDT | Severe Thunderstorm Warning | LBF | Blaine, Brown | 45 min |
| May 22, 2:38 PM CDT | Severe Thunderstorm Warning | LBF | Garfield | 62 min |
| May 22, 3:03 PM CDT | Severe Thunderstorm Warning | LBF | Wheeler | 62 min |
| May 22, 3:10 PM CDT | Severe Thunderstorm Warning | LBF | Logan, Thomas | 50 min |
| May 22, 3:52 PM CDT | Severe Thunderstorm Warning | LBF | Loup | 63 min |
| May 22, 3:55 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 65 min |
| May 22, 5:01 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 44 min |
| May 22, 6:31 PM CDT | Severe Thunderstorm Warning | LBF | Frontier | 49 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.